First of all I acknowledge that what I did was terribly wrong. I live abroad now and I came to the UK the first week of october to visit my boyfriend. I was on the pill but since I was going to be for almost a year away and we were apart for that time I decided I will stop taking the pill definitely. So when I came to visit we ended up having sex (unprotected) and I was cool with that. My major concern was pregnancy so I went on and took the morning after pill the day after we had sex the first time, then we kept on with the unprotected sex situation and i took another morning after pill like on the 3rd day after taking the first one.
I know you aren't supposed to do that and that it is like the worst to do to your body. Now I'm with the weirdest period ever, brown spotting and like mucus-like consistence. I took a preg test last week and it came out negative. What should I do now? (besides never ever and forever abusing the morning after pill?)
Thanks so much!!!
There are two things that you need to exclude here: first of all, a possible STD and secondly, pregnancy; even if you had 2 subsequent morning after pills (which it is a high dosage of progesterone at once and can cause sudden hormonal imbalances, and that in itself could be the reason for the unusual bleeding). You seem to be having spotting +/- mucous discharge, and it might not be a period as such. Also it might be too early to rely on a negative pregnancy test. If you don't get a normal period in the next two weeks, you ought to repeat the pregnancy test then.
If these symptoms continue and if you develop pain, you need to see a doctor and be assessed for all the above.
I am sorry not to be able to be more specific, but it is difficult without seeing you.
Thank you so much Dr. José! To be honest I completely left behind the STD's and now that you remind me it is a big deal and I should take care of it soon. Im in Rome now (where Im doing my major in art history) and Im not sure who should I go to, or what should I do now. Should I take an STD's test? Go to the OB?
Now my "period" is gone and Im really scared I might be pregnant, I don't know if in two weeks it would be to late to get an abortion done in case I was... Im definitely not ready to be a mother!!
Nice city to be studying Art. I lived there for one year and I love the 'Eternal City'. Try not to worry too much. The most likely explanation is that you had taken such a high dose of progesterone in a short space of time, and that in itself can cause those menstrual disturbances. However you need to be completely sure that everything is ok. First of all I would suggest you go to your GUM Clinic in Rome to exclude any STDs. If all is clear, you cna repeat the pregnancy test in 2 weeks. If negative, it should be conclusive by then and then you can relax, waiting for your periods to regulate themselves. The legal limit for abortion in the UK is 22 weeks, so there is plenty of time for you to think what you need to do. I am not sure what the situation is like in catholic Italy, but you might want to ask Benedict! Just kidding! I'm sure you are going to be fine, and in any case you can always come back to the UK if necessary.
Dr. Jose, you don't know how much air you've given me. I was terrified of going to the clinic here, heard they have their own version of the inquisition, Benedict comes chasing you and it all turns into a mess. (joke!)
Im going monday to take the STD's to a clinic exactly on the other end of town so the aunt (single, 80 yrs old, extremist catholic) doesn't pass out and hopefully everything is ok (or u'll be hearing of a south african guy murdered in london!) and about the pregnancy I'm going to go for holidays to the UK, hopefully if something is happening as u said, I'll have time and if I need to do something I can go to your clinic, right?
Take care, have a happy halloween and go easy on the candy...
Hia Dr. Jose,
Hope everything is fine... Here I'm not doing so well, I repeated the test yesterday (pregnancy) and it turns out it is positive... I am indeed pregnant and I'm going crazy now...
I wanted to know what are my options there in the UK, is there some med I can take or is it strictly necessary that I go through a surgery?
Thanks so much for your answer!
Ah... the STD's is all negative, nothing... all clean!
The options are to visit the UK and be assessed and then if decided to proceed to what is called a medical termination using the drug mifepristone - this needs to be done prior to 63 days gestation = 63 days from the first day of your last period.
An alternative solution is to have a surgical termination beyond that time.
You would need to visit the UK and see a doctor for example at the BPAS or Marie Stopes or your local NHS clinic.
Thanks so much for all your help, I'm going to UK first week of december, I'm asuming it is rather late to take the pill and have an abortion that way, unfortunately my pocket can't afford going now, coming back to Rome and going back in december... I guess the bes thing is to wait and "disappear" for a couple of days and get this sorted out back home. I've been feeling like throwing up all the time, tired as hell and with absolutely no desire to paint, read or do anything (those things are my two passions in life).
Thanks Dr. Sean for your info... I'm starting to feel a bit depressed, I guess its part of the natural process of going through this all, boyfriend far and such...
Anywho, Thank you so much and I hope next time you hear from me it is with better, brighter, happier news!